Doxycycline Hyclate Doxy, Chest Pain, Shortness of Breath, Feeling Lightheaded, Prilosec
Here is my doxy experience. Been taking Doxy for 7 days so far to treat a bacterial infection (epididymitus), 2 pills a day. (The doc also prescribed an anti-inflammatory pill for the pain from the infection.) I didn't notice any real side effects for ... more »
Here is my doxy experience.
Been taking Doxy for 7 days so far to treat a bacterial infection (epididymitus), 2 pills a day. (The doc also prescribed an anti-inflammatory pill for the pain from the infection.) I didn't notice any real side effects for the first few days aside from a little fatigue and lack of energy. However, on the 4th day, I started feeling a slight tightness of chest, mainly on the left side. On the 5th day, started feeling lightheaded, shortness of breath. The chest tightness was a little more noticeable, can't really describe it as pain, but was concerned enough to go to the ER. The ER doc said chest discomfort could be acid from the stomach, so she prescribed Prilosec (anti-ulcer medicine) and took me off the anti-inflam. medicine, but kept me on the Doxy b/c of the infection. Felt better after leaving the ER, but did notice a little discomfort in my esophagus while swallowing my dinner that night. (Haven't had that since.) Next morning (day 6) I felt good enough to go into work. The shortness of breath and dizziness went away completely (maybe was due to the other pill). However, late in the day, started feeling the chest pain again even worse. I should note that I was experiencing some stress at work which seemed to be a factor. After I left work, the pain subsided. I took a valium after getting home which seemed to help.
Now at the end of Day 7: felt a little fatigued, but haven't had any serious chest pain, but still some mild discomfort when trying to go to sleep (which is why I'm still up writing this!). I should note that I ate some greasy fast food for lunch and didn't have the healthiest dinner.
After reading some of the side effects on this website, I am concerned about continuing to take this pill (3 more days to go), but will keep taking it as long as my side effects don't get worse. My advice based on taking this medicine is this: take it with lots of water, try to avoid taking it around bed time, be careful not to eat foods that are too acidic, and try to remain upright after taking it. I will post again if any side effects pop up during Day 8.